MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 451531H2
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number to conduct a device history record (dhr) review, it is not possible to determine if the reported failure could be related to the manufacturing process.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 5f tempo sim 2 100cm 2sh diagnostic catheter was found to be kinked as it was removed from the sterile packaging and would not allow an unknown guidewire to advance.It was also reported that the 5f tempo catheter was difficult to remove from the patient.After the 5f tempo catheter was removed, an unknown catheter was able to be used successfully and there was no injury to the patient.It was reported that there was suspicion the device was damaged in transit since the kink was observed during removal from its packaging.The device was prepped per the instructions for use (ifu).Information regarding the device lot number, access site, access vessel characteristics, concomitant medical devices, and the completion of the procedure was requested but is not available and the device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, d8, d9, g3, g4, g6, h1, h2, h3, h6, and h10 complaint conclusion: as reported, a 5f tempo sim 2 100cm 2sh diagnostic catheter was found to be kinked as it was removed from the sterile packaging and would not allow an unknown guidewire to advance.It was also reported that the 5f tempo catheter was difficult to remove from the patient.After the 5f tempo catheter was removed, an unknown catheter was able to be used successfully and there was no injury to the patient.It was reported that there was suspicion the device was damaged in transit since the kink was observed during removal from its packaging.The device was prepped per the instructions for use (ifu).One non sterile unit of catheter cath tempo 5f sim 2 100cm was received for analysis.During visual inspection, kinks were found located at 26.4 and 44.2 cm from the distal tip.A kinked/twisted condition was also noted and extended from 28.4 to 30.2 cm from the distal tip.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A product history review could not be performed because the lot number is unknown.The reported event by the customer as ¿catheter (body/shaft) ¿ withdrawal difficulty¿ was not confirmed because the complaint could not be properly evaluated due the nature of the complaint.Factors such as vessel characteristics and/or using the device with a known kink may have contributed to the withdrawal difficulty.The reported event by the customer as ¿catheter (body/shaft) ¿ kinked/bent - during prep¿ was confirmed since kinks were found on the body of the unit.Shipping, storage, or handling factors might have contributed to the observed conditions.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use open or damaged packages.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.¿ based on the information available there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
CATH TEMPO 5F SIM 2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key13606936
Report Number9616099-2022-05377
Device Sequence Number1969180
Product Code DQO
UDI-Device Identifier10705032008594
UDI-Public10705032008594
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number451531H2
Device Catalogue Number451531H2
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2022
Supplement Date Received by Manufacturer03/01/2022
Initial Report FDA Received Date02/25/2022
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN CATHETER; UNKNOWN GUIDEWIRE
Patient SexUnknown